I am concerned after reading all the comments posted. Last year my dermatologist did a biopsy of recurrent patches of dry, red skin that seemed to appear after sun exposure or became worse after the exposure. It was not the typical butterfly rash. He said the test was not conclusive for discoid lupus but felt that was the diagnosis even though ANA negative. He started me on Plaquenil 200 mg twice a day. I stopped the medicice in January and symptoms were better until May when I was on vacation at a lake in Tn. I started the medicine back immediately and followed up with my derm 2 weeks later. He was concerned and sent me to Rheum thinking that I had Lupus. I have had severe joint pain but only in my knees; so bad I cry at night. The Rheum ordered labs and placed me on Lyica for the pain, which does help. The Rheum MD just called telling me my labs were normal and my ANA was just under 1.6 & Vit D 34 (abn less 30) so he felt I did not have Lupus but to stay on the Lyrica. He said my other labs were also normal. My concern is that I have been on Plaquenil for a while now, can it cause a false negative ANA? Basically because of the meds is there a possibility that my labs could be normal due to this?
I had one positive ANA and then negative. My rehumy put me on plaquenil. It helped some. Later he told me I also have fibromyalgia and started lyrica which has tremendously helped. My ANA stays negative and he says that because I don't have severe disease and due to being on the plaquenil that my ANA is staying negative.
You do need to ensure you are having eye exams every 6 months and tell your eye doctor you are on plaquenil.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.